Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir and Sustiva
Sep 1, 2003

I have been taking just Trizivir and my Viral load is at 75 and T cell at 500. My Doctor wants me to start Sustiva in addition to the Trizivir due to recent studies saying that Trizivr alone is not as effective. Is it necessary to start another drug? dx in 2002 and 50 years old

Response from Dr. Boyle

Tough call. It's a reasonable thing to consider based upon the ACTG 5095 data which showed Trizivir by itself was inferior to Sustiva based therapy and if your viral load is 75 I would certianly strongly consider it. However, if your viral load is actually <75 (some assays have this as a lower cutoff) and you have been there for sometime, I don't think it is unreasonable to stay on Trizivir alone with careful monitoring.



Previous
Should I switch meds?
Next
pml questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement